Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Rosalie

My Accutane has NOT worked.

Seriously, I've been on this drug three months. The blackheads in my nose cleared, but otherwise, my acne (lots of little under the skin bumps that sometimes turn into whiteheads) is no better. It's worse. my skin is always red and red marks appear to be getting left, which they never have been before. On top of this, I getting some deep puncture scars, which I never have before. I've been so hopeful, and so determined its going to start working soon...and it just isn't. I've avoided eggs, but not admittedly drink, and while I haven't been perfect about picking at my skin, I haven't been terrible. I feel so hopeless right now...and I'm only on for another month, Its clearly not going to suddenly clear up anytime soon. I'm sorry, I just really need to right down how I feel right now. Thanks for reading, I guess.

Share this post


Link to post
Share on other sites
Seriously, I've been on this drug three months. The blackheads in my nose cleared, but otherwise, my acne (lots of little under the skin bumps that sometimes turn into whiteheads) is no better. It's worse. my skin is always red and red marks appear to be getting left, which they never have been before. On top of this, I getting some deep puncture scars, which I never have before. I've been so hopeful, and so determined its going to start working soon...and it just isn't. I've avoided eggs, but not admittedly drink, and while I haven't been perfect about picking at my skin, I haven't been terrible.  I feel so hopeless right now...and I'm only on for another month, Its clearly not going to suddenly clear up anytime soon.  I'm sorry, I just really need to right down how I feel right now. Thanks for reading, I guess.

Share this post


Link to post
Share on other sites

Don't give up hope. My skin only cleared up partially on accutane, but continued to improve for at least 4 months after I finished taking it. It stayed a lot less oily for at least a year after I took my last accutane tablet, and, although some of it came back, it never came back as badly as it was before accutane.

Hope the same thing (or better) happens for you, even if it takes a while.

Share this post


Link to post
Share on other sites
Seriously, I've been on this drug three months. The blackheads in my nose cleared, but otherwise, my acne (lots of little under the skin bumps that sometimes turn into whiteheads) is no better. It's worse. my skin is always red and red marks appear to be getting left, which they never have been before. On top of this, I getting some deep puncture scars, which I never have before. I've been so hopeful, and so determined its going to start working soon...and it just isn't. I've avoided eggs, but not admittedly drink, and while I haven't been perfect about picking at my skin, I haven't been terrible.  I feel so hopeless right now...and I'm only on for another month, Its clearly not going to suddenly clear up anytime soon.  I'm sorry, I just really need to right down how I feel right now. Thanks for reading, I guess.

Share this post


Link to post
Share on other sites

my acne flared up first few weeks on accutane. its completely gone now though. maybe it takes longer for each person.

dont give up, give it more time. the worst that can happen is nothing happens.

Share this post


Link to post
Share on other sites

maybe bactrim might help if accutane doesnt. Its a strong drug also. It might help temporarily until you and your derm can figure out if a second dose of accutane is right for you. talk to your derm about accutane, bactrim and a combination of topicals (although you shouldnt take topicals on accutane)

Share this post


Link to post
Share on other sites

dont worry mine didnt completely clear up until the end of the 5th month beginnign of the 6th.

Share this post


Link to post
Share on other sites

Hey Sweetie,

I'm here for you. How old are you? How long have you been dealing with acne? Listen, don't ever lose hope. There is still so much to do to resolve this. Yes, we all have to come to terms that it is a legitimate disease that needs to be treated on an ongoing basis. I congratulate you on your courage to deal with this. The accutane may still work. So don't lose hope. OK?

PM me if you like so we can chat some more. I have done accutane myself. All the best smile.gif

GO

Share this post


Link to post
Share on other sites

Thanks everyone for the kind words-they have made me feel better. And I feel better this morning anyway, I think I was on a real downswing. Guardedly optimistic, I'm seventeen, and my first blackheads appeared when I was 10 or so...a long time!

For everyone suggesting different drugs, I'm on a Uk NHS derm, will I be able to negotiate treatment like that? I'm not sure...the doctor was hopeless and kept me on minocycline for like a year and a half plus, so my faith in the NHS to help is not high.

Share this post


Link to post
Share on other sites
Thanks everyone for the kind words-they have made me feel better. And I feel better this morning anyway, I think I was on a real downswing.  Guardedly optimistic, I'm seventeen, and my first blackheads appeared when I was 10 or so...a long time!

  For everyone suggesting different drugs, I'm on a Uk NHS derm, will I be able to negotiate treatment like that? I'm not sure...the doctor was hopeless and kept me on minocycline for like a year and a half plus, so my faith in the NHS to help is not high.

Share this post


Link to post
Share on other sites

I am going on 4months and haven't cleared... 3months isn't anything to complain about... after ur course is finished then complain.

Share this post


Link to post
Share on other sites

hey, i know how you feel, i was getting pissed off because of all these people getting clear in like the first month....its really frustrating, especially because i had cysts but only a few at a time so my face didnt ever look as bad as it does on accutane. but im in my fourth month now and finally clearing up, my face is totally smooth now, with a few of those tiny like pin point scabs, you know what im talking about? those zits that were never big but still scabbed over. anyway, im just waiting for it to be totally gone! the cheeks are the last part it seems....

Share this post


Link to post
Share on other sites

the best you can do is ride out 6 months worth at least. You WILL clear, or at least see major improvements which will last 'x' amount of time. Perhaps a second course is likely but clear skin will come of this. this will become a crappy and forgotten chapter in your life before you can say 'zit'. Life can seem to go so slow and 6 months can seem like an eternity at your age. Looking back now i realise just how short and insignificant that time was in the grand scheme.

Share this post


Link to post
Share on other sites

Hey Rosalie, don't lose hope...my intended course of Accutane was supposed to be just 4 months, but it actually ended up being 6. My skin wasn't consistently "clear" until I started my 6th month. I felt very much the same way you do at 3 months... and 4 months, for that matter. I always felt like nothing was really changing. My advice is to keep on taking it, and don't give up yet... your derm may extend your course, or you may see the improvement after you stop. Accutane is a mysterious drug! smile.gif

Good luck!

Mae

Share this post


Link to post
Share on other sites

hey,

this is my first post... im 15 and have been takin roaccutane for the past 8 months. My course finished the other day and there is not a single spot on my face! My condition was never really THAT bad but my face at times feels like its been scorched. It feels like leather and is covered in horrible scarring. Back at hospital in 2 days time... hope i get something for the scarring. As things stand im absolutely BRICKIN it tht the spots will come bk and i'll b back 2 square 1 sad.gif

l8ers ScottiFosyt

Share this post


Link to post
Share on other sites

Keep strong young one.

The great news is that because you're so young, your scarring should clear up significantly. smile.gif Congrats on your good results.

hey,

this is my first post... im 15 and have been takin roaccutane for the past 8 months. My course finished the other day and there is not a single spot on my face! My condition was never really THAT bad but my face at times feels like its been scorched. It feels like leather and is covered in horrible scarring. Back at hospital in 2 days time... hope i get something for the scarring. As things stand im absolutely BRICKIN it tht the spots will come bk and i'll b back 2 square 1  sad.gif 

l8ers ScottiFosyt

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×